Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 18, 2025, 5:33 PM EDT for Cocke County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 18, 2025, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:57 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 2:57 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Morristown TN 257 PM EDT Wed Jun 18 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 220 PM EDT Wed Jun 18 2025 Key Messages: 1. Showers and storms will be more isolated this afternoon with increasing chances overnight and into the morning hours. 2. Scattered showers and storms expected tomorrow afternoon. 3. The best chance for a strong to severe storm will be late tonight into the morning hours and possibly another window tomorrow afternoon. The main threat will be damaging winds. Discussion: A slow moving trough is present from the Great Lakes to the Gulf Coast tonight and tomorrow. A surface low over the Great Lakes will bring a cold front through the region tomorrow evening. A wet pattern will be in place through tomorrow with showers and storms more isolated this afternoon with increasing chances overnight and into the morning hours. The round of activity late tonight and into the morning hours will likely be weakening as it moves in from upstream in Middle TN and KY. It could still produce gusty winds as it moves through. The HRRR suggests some bowing may be possible. Overall, CAMs are not in good agreement on timing and the HRRR seems more aggressive about organization (although I still think the marginal SPC has is appropriate as activity decays this far east). Given the timing of this round, instability will be low. Effective shear will also be low around 20 knots with a low level inversion likely in the morning hours. Another round of showers and storms are possible tomorrow afternoon as the cold front approaches. The CAMs aren't excited about this round either but instability will be good in the afternoon with CAPE around 2500 J/kg expected. Effective shear will be a bit higher around 35 knots by this time. Uncertainty is higher than normal on timing, intensity and coverage of storms. With wet soils and elevated waterways, flooding is once again a concern. Pwat values will be around 1.8 inches late tonight into the morning hours decreasing through late morning and afternoon. Heavy downpours with high rain rates are likely. At least the first round of activity looks progressive but flooding issues will still be possible. && .LONG TERM... (Thursday night through next Wednesday) Issued at 220 PM EDT Wed Jun 18 2025 Key Messages: 1. Drier air filters into the region Thursday night through the weekend. 2. Sunny and warm will lead to temperatures in the 90s and Heat Index values in the triple digits over the weekend and next week. Discussion: Thursday evening into the overnight hours will see the front finally move through giving one last chance of more widespread showers and storms right along the boundary. The chances for storms won't last for very long as by sunrise on Friday we switch over from a cool wet pattern to a hot and muggy pattern. The front will do very little to cool the daytime temperatures on Friday. Unfortunately, the heat will build into the region on Sunday through early next week and an of high pressure sits over the eastern U.S. Heat index values from 100 to 105 degrees will be possible for several TN Valley locations. Rain chances will creep back into the forecast starting Monday. With increased dew points and hot temperatures we can expect at times to see afternoon showers and thunderstorms sparked off, but the oppressive ridge will likely put a damper on any widespread precipitation chances over the weekend and through the first half of next week. If the ridge slides off further into the Atlantic next week and we sit on the western edge of it we could see the return of more widespread storms, but if it remains squarely on top of us the heat and humidity will be the only constant companion next week. && .AVIATION... (18Z TAFS) Issued at 132 PM EDT Wed Jun 18 2025 Showers and storms will be more isolated this afternoon, with increasing chances late tonight into tomorrow morning. MVFR and possibly IFR CIGs are likely late tonight into the morning hours. Showers and storms will be off and on. Southwesterly winds will be breezy during the daytime hours and near any storms. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 86 69 90 / 30 90 20 10 Knoxville McGhee Tyson Airport, TN 70 83 67 87 / 40 90 30 10 Oak Ridge, TN 70 83 67 87 / 40 100 20 0 Tri Cities Airport, TN 67 82 64 84 / 20 90 40 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...McD AVIATION...McD
Hazardous weather outlook, Jun 18, 3:13 PM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EDT Wed Jun 18 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 313 PM EDT Wed Jun 18 2025 /213 PM CDT Wed Jun 18 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected through tonight. Some storms may produce locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A frontal boundary will move across the region Thursday evening, possibly producing a line of storms. Isolated severe storms are possible during the afternoon and early evening hours with the main concern being damaging winds and locally heavy rainfall. Heat index values exceeding 100 degrees will be possible generally along and south of I-40 over the weekend through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jun 18, 4:17 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Morristown TN
417 PM EDT Wed Jun 18 2025
TNZ085-100>102-182100-
West Polk TN-East Polk TN-Bradley TN-McMinn TN-
417 PM EDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRADLEY...POLK AND
SOUTH CENTRAL MCMINN COUNTIES THROUGH 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wildwood Lake, or 11 miles south of Cleveland, moving northeast at
15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, Benton, East Cleveland, Wildwood Lake, South Cleveland,
Calhoun, Waterville, Conasauga, Parksville, and Red Clay State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8497 3502 8496 3503 8498 3539 8465
3517 8436 3499 8460
TIME...MOT...LOC 2017Z 228DEG 8KT 3502 8484
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:06 PM EDT | Special Weather Statement | MRX | Greene | 39 min |
| Jun 17, 8:34 PM EDT | Special Weather Statement | MRX | Washington | 41 min |
| Jun 17, 8:48 PM EDT | Special Weather Statement | MRX | Hawkins | 42 min |
| Jun 17, 9:09 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan, Washington | 66 min |
| Jun 17, 9:15 PM EDT | Special Weather Statement | MRX | Sullivan | 45 min |
| Jun 17, 10:47 PM EDT | Special Weather Statement | MRX | Carter, Johnson | 43 min |
| Jun 18, 4:17 PM EDT | Special Weather Statement | MRX | Bradley, Polk | 43 min |
| Jun 18, 4:49 PM EDT | Areal Flood Advisory | MRX | Cocke | 44 min |
| Jun 18, 7:26 PM EDT | Special Weather Statement | MRX | Cocke | 49 min |
| Jun 17, 9:47 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Washington, Wise, City of Norton | 58 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.